Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 4, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 16, 2012, 5:08 PM EDT for Saratoga County, Washington County, New York; Bennington County, Vermont. It was in force for 67 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2012, 5:08 PM EDT (21:08 UTC)
- Expired
- May 16, 2012, 6:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Saratoga County, NY, Washington County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 87 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 5:15 PM EDT | HAIL 0.88 | 1 S Northumberland, NY | HAIL COVERED GROUND |
| May 16, 5:25 PM EDT | TSTM WND DMG | 1 E North Greenwich, NY | TREES AND WIRES DOWN |
| May 16, 5:35 PM EDT | HAIL 0.75 | 2 W Salem, NY | SHAVE |
| May 16, 5:58 PM EDT | HAIL 1 | 2 N Salem, NY | SHAVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 1:18 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
257
WUUS51 KALY 162108
SVRALY
NYC091-115-VTC003-162215-
/O.NEW.KALY.SV.W.0004.120516T2108Z-120516T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
508 PM EDT WED MAY 16 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
EAST CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 615 PM EDT
* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF FORT EDWARD...OR 7 MILES NORTHEAST OF SARATOGA RACE
COURSE...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FORT EDWARD BY 520 PM EDT...
SALEM BY 545 PM EDT...
HARTFORD BY 550 PM EDT...
GRANVILLE BY 610 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4306 7376 4318 7383 4345 7325 4332 7325
4332 7317 4318 7312
TIME...MOT...LOC 2108Z 253DEG 19KT 4315 7362
$$
FRUGIS2 follow-up statements
784
WWUS51 KALY 162123
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EDT WED MAY 16 2012
NYC091-115-VTC003-162215-
/O.CON.KALY.SV.W.0004.000000T0000Z-120516T2215Z/
BENNINGTON VT-WASHINGTON NY-SARATOGA NY-
523 PM EDT WED MAY 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EAST CENTRAL SARATOGA...CENTRAL WASHINGTON AND NORTHWESTERN
BENNINGTON COUNTIES...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LICK SPRINGS...OR 10 MILES SOUTH OF HUDSON FALLS...
MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUTH ARGYLE...NORTH GREENWICH...SPRAGUETOWN AND ARGYLE BY 530 PM
EDT...
COSSAYUNA...ARGYLE AND NORTH ARGYLE BY 535 PM EDT...
GOOSE ISLAND AND FITCH POINT BY 540 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO 1.00 INCH IN DIAMETER HAS BEEN REPORTED IN GANSEVOORT
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4308 7365 4320 7374 4345 7325 4332 7325
4332 7317 4318 7312
TIME...MOT...LOC 2123Z 252DEG 18KT 4317 7353
$$
FRUGIS375
WWUS51 KALY 162155
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT WED MAY 16 2012
NYC091-162204-
/O.CAN.KALY.SV.W.0004.000000T0000Z-120516T2215Z/
SARATOGA NY-
555 PM EDT WED MAY 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SARATOGA COUNTY
IS CANCELLED...
THE THUNDERSTORM RESPONSIBLE FOR THE WARNING IN CENTRAL SARATOGA
COUNTY HAS MOVED EASTWARD AND AWAY FROM THE AREA.
HOWEVER...ADDITIONAL THUNDERSTORMS ARE AFFECTING SOUTHERN SARATOGA
COUNTY...AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
THAT AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4311 7348 4327 7351 4344 7326 4344 7325
4332 7325 4332 7317 4318 7312
TIME...MOT...LOC 2154Z 256DEG 20KT 4323 7315
$$
NYC115-VTC003-162215-
/O.CON.KALY.SV.W.0004.000000T0000Z-120516T2215Z/
BENNINGTON VT-WASHINGTON NY-
555 PM EDT WED MAY 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL WASHINGTON AND NORTHWESTERN BENNINGTON COUNTIES...
AT 549 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WEST RUPERT...OR 7 MILES NORTHWEST OF
MANCHESTER...MOVING EAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4311 7348 4327 7351 4344 7326 4344 7325
4332 7325 4332 7317 4318 7312
TIME...MOT...LOC 2154Z 256DEG 20KT 4323 7315
$$
FRUGISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:53 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 16, 3:53 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 353 PM EDT WED MAY 16 2012 .SYNOPSIS... IN WAKE OF A STRONG COLD FRONT PASSAGE THIS EVENING...HIGH PRESSURE APPROACHING FROM THE GREAT LAKES WILL BUILD EASTWARD INTO OUR REGION ON THURSDAY. THE HIGH WILL REMAIN IN PLACE PROVIDING DRY CONDITIONS FROM THE END OF THE WEEK THROUGH THE WEEKEND...WITH A WARMING TREND AS THE AIR MASS MODERATES. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 350 PM...SEVERE THUNDERSTORM WATCH 280 CONTINUES FOR ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND. HOWEVER...IT DOES APPEAR DRIER AND MORE STABLE AIR HAS WORKED INTO THE WESTERN ADIRONDACKS BEHIND THE INITIAL PRE-FRONTAL TROUGH. THE ACTUAL COLD FRONT IS NOT TOO FAR BEHIND...PUSHING EASTWARD ACROSS CENTRAL NY...AND THESE BOUNDARIES COULD MERGE OVER EASTERN NY POSSIBLY ALLOWING CLUSTERS OR BROKEN LINES TO CONSOLIDATE. AHEAD OF THE FRONTAL BOUNDARIES LOW LEVEL MOISTURE IS MORE PREVALENT WITH SURFACE DEWPOINTS IN THE UPPER 50S TO LOWER 60S WITH A SOUTHERLY FLOW THROUGH THE HUDSON VALLEY. SURFACE BASED CAPE FROM THE 18Z KALB SOUNDINGS SHOWS OVER 2000 J/KG WITH 850-500MB LAPSE RATES OF 6.8C/KM. DEEP LAYER 0-6 KM SHEAR WAS 48 KT WHICH IS IMPRESSIVE...ALTHOUGH VERY TOP-HEAVY WITH STRONG MID LEVEL FLOW AROUND 600-500MB. A WIND MAX AT 500MB IS SURGING INTO THE REGION. ROTATING STORMS WITH SUPERCELL STRUCTURES ARE OCCURRING WITH DISCRETE CELLS OR CLUSTERS. AGAIN...POSSIBLE CONSOLIDATION INTO LINES MAY OCCUR AS THE COLD FRONT APPROACHES EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BOTH CONTINUE TO BE THREATS. WILL LIKELY BE ABLE TO CLEAR AT LEAST HALF THE AREA FROM THE SEVERE THUNDERSTORM WATCH WELL BEFORE THE 9 PM EXPIRATION TIME. DRIER AND COOLER AIR WILL WORK IN BY LATE EVENING AND ESPECIALLY AFTER MIDNIGHT AS A WEST-NORTHWEST BREEZE DEVELOPS IN WAKE OF THE COLD FRONT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... A COOLER AND MUCH DRIER AIR MASS WILL SETTLE IN THURSDAY COURTESY OF A NORTHWEST BREEZE AND HIGH PRESSURE BUILDING EASTWARD ACROSS THE GREAT LAKES. DEWPOINTS WILL DROP THROUGH THE 30S THURSDAY AFTERNOON RESULTING IN COOL FEELING AND REFRESHING CONDITIONS WITH A RESPITE IN THE RECENT HUMIDITY. COLD ADVECTION WILL BE COUNTERING THE STRONG MAY SUN WITH GOOD MIXING TO AROUND 800 MB. TEMPS SHOULD REACH NEAR NORMAL READINGS BUT AGAIN WITH A COOL AND DRY NORTHWEST BREEZE. WITH SURFACE HIGH PRESSURE FORECAST TO BE PARKED OVER THE AREA THURSDAY NIGHT INTO FRIDAY MORNING...THIS WILL SET THE STAGE FOR GOOD RADIATIONAL COOLING WITH CLEAR SKIES AND LIGHT WINDS WITH TEMPS DROPPING INTO THE 30S TO LOWER 40S. THE COLDEST READINGS WILL BE OVER THE HIGHER TERRAIN AND ESPECIALLY OVER THE WESTERN/SOUTHERN ADIRONDACKS...WHERE AREAS OF FROST FORMATION ARE POSSIBLE. SOME ISOLATED POINTS COULD EVEN SEE FREEZING TEMPS IN THE COLDER SPOTS OF NORTHERN HERKIMER AND HAMILTON COUNTIES. WILL CONTINUE TO MENTION FROST POTENTIAL IN THE HWO. ON FRIDAY...SURFACE HIGH PRESSURE WILL BECOME ANCHORED OVER THE EASTERN SEABOARD WHILE HEIGHTS ALOFT RISING AND A UPPER LEVEL RIDGE BUILDING. THIS WILL ALLOW FOR THE AIR MASS TO BEGIN TO WARM WITH TEMPS NORMAL BUT WITH LOW HUMIDITY PERSISTING. SO OVERALL A VERY PLEASANT DAY SHAPING UP FOR FRIDAY. TEMPS WILL NOT BE AS COLD FRIDAY NIGHT WITH THE MODERATING AIR MASS. SATURDAY WILL FEATURE EVEN WARMER TEMPS AS 850MB TEMPS RISE TO OVER +10C WITH A MODEST WESTERLY FLOW. THERE SHOULD CONTINUE TO BE ABUNDANT SUNSHINE WITH THE RIDGE IN PLACE WITH TEMPS WELL INTO THE 70S TO NEAR 80 ACROSS THE AREA. DEWPOINTS WILL START TO CREEP UP BUT STILL WELL IN THE COMFORTABLE RANGE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A TRANQUIL LONG TERM PORTION OF THE FORECAST AS WE TRANSITION FROM THE COOLER CYCLONIC FLOW ALOFT ON FRIDAY TO BUILDING HEIGHTS AND SURFACE PRESSURES FOR THE WEEKEND. MODEL CONSENSUS IS RATHER HIGH CONFIDENCE FOR A DRY AND SEASONABLE TO ABOVE SEASONABLE TEMPERATURES. MEANWHILE...WE WILL BE MONITORING THE EVOLUTION OF THE CUT OFF UPPER LOW OVER THE SOUTHEAST CONUS LATER INTO THE WEEKEND INTO EARLY NEXT WEEK. HERE...THE MODEL SUITE DIVERGES WITH PLACEMENT...MOISTURE CONTENT...AND EVENTUAL TRACK OF THIS SYSTEM. THE LATEST ECMWF IS THE MOST AGGRESSIVE WITH TRACKING THIS SYSTEM NORTHWARD WITH AN INCREASE PROBABILITY OF SHOWERS LATER MONDAY. THE GFS HANGS ONTO THE RIDGE LONGER LIMITING THE POTENTIAL FOR SHOWERS. THE GGEM IS IN CLOSER AGREEMENT WITH THE ECMWF...WITH A FURTHER INLAND TRACK OF THIS SYSTEM. PER HPC COLLABORATION AND NEIGHBORING OFFICES...WE WILL CONTINUE ALONG THE SLIGHT CHANCE PROBABILITIES AND KEEP TEMPERATURES RATHER MILD. OVERALL...TEMPERATURES WILL AVERAGE AT OR ABOVE NORMAL WITH PRECIPITATION BELOW NORMAL. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... SEVERE THUNDERSTORM WATCH #280 IS IN EFFECT UNTIL 9 PM EDT INCLUDES ALL TAF SITES. STRATUS FINALLY LIFTED AND BURNED OFF. NOW WE ARE TAPPING THE UNSTABLE AIR MASS ACROSS REGION. A STRONG NEGATIVELY TILTED MID LEVEL TROUGH APPROACHING. HAVE A PRE-FRONTAL TROUGH ACROSS AREA WITH A COLD FRONT ACROSS WESTERN NEW YORK. BOTH WILL MOVE ACROSS REGION THIS AFTERNOON AND EVENING TRIGGERING CONVECTION. HAVE ADDRESSED THE THREAT FOR CONVECTION AT EACH TAF SITE WITH A TWO HOUR TEMPO GROUP WITH MVFR CONDITIONS. A PERIOD BRIEF PERIOD IFR WILL OCCUR WITH ANY CONVECTION. OTHERWISE VFR CONDITIONS ARE EXPECTED WITH CLOUD COVER DECREASING TONIGHT. EXPECT SOME DIURNAL CUMULUS TO DEVELOP ON THURSDAY. WINDS WILL S-SW IN WARM SECTOR WITH A SHIFT TO W-NW WITH THE PASSAGE OF THE COLD FRONT. .OUTLOOK... THU-SUN...VFR. NO SIG WX. && .FIRE WEATHER... ...MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 25 TO 30 PERCENT THURSDAY AFTERNOON... IN WAKE OF A STRONG COLD FRONT PASSAGE THIS EVENING...HIGH PRESSURE APPROACHING FROM THE GREAT LAKES WILL BUILD EASTWARD INTO OUR REGION ON THURSDAY. THE HIGH WILL REMAIN IN PLACE PROVIDING DRY CONDITIONS FROM THE END OF THE WEEK THROUGH THE WEEKEND...WITH A WARMING TREND AS THE AIR MASS MODERATES. RELATIVE HUMIDITY VALUES WILL INCREASE TO AROUND 80 TO 95 PERCENT TONIGHT...THEN DROP TO MINIMUM VALUES BETWEEN 25 AND 30 PERCENT THURSDAY AFTERNOON. RH VALUES WILL RECOVER TO AROUND 75 TO 95 PERCENT THURSDAY NIGHT. WINDS TONIGHT WILL BECOME WEST-NORTHWEST AROUND 5 TO 15 MPH...SHIFTING TO THE NORTHWEST ON THURSDAY AT SIMILAR SPEEDS. WINDS THURSDAY NIGHT WILL BE NORTHWEST AROUND 5 MPH OR LESS. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THROUGH THE NEXT 5 DAYS. A QUARTER TO HALF AN INCH OF RAIN IS POSSIBLE INTO THIS EVENING WITH SCATTERED TO NUMEROUS SHOWERS...WITH LOCALIZED AMOUNTS OVER AN INCH POSSIBLE IN THUNDERSTORMS. THIS MAY RESULT IN SOME MINOR RIVER RISES IN SOME SPOTS...AND PONDING OF WATER ON ROADS AND POOR DRAINAGE LOCATIONS. OTHERWISE....DRY WEATHER IS EXPECTED FROM THURSDAY THROUGH THE WEEKEND...WHICH WILL ALLOW RIVERS TO RECEDE CLOSER TO SEASONAL LEVELS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...JPV NEAR TERM...JPV SHORT TERM...JPV LONG TERM...IAA AVIATION...IAA FIRE WEATHER...JPV HYDROLOGY...JPV
Hazardous weather outlook, May 16, 4:12 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 412 PM EDT WED MAY 16 2012 CTZ001-013-MAZ025-NYZ039-040-047>053-059>061-064>066-171100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 412 PM EDT WED MAY 16 2012 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND EASTERN MOHAWK VALLEY...SCHOHARIE VALLEY...GREATER CAPITAL DISTRICT...MID HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...SOUTHERN BERKSHIRES AND LITCHFIELD HILLS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES. IN EAST CENTRAL NEW YORK...FULTON...MONTGOMERY...SCHOHARIE... SCHENECTADY...SARAGOTA...ALBANY...RENSSELAER...GREENE... COLUMBIA...ULSTER...DUTCHESS. IN WESTERN MASSACHUSETTS...BERKSHIRE. IN NORTHWEST CONNECTICUT...LITCHFIELD. MAZ001-NYZ032-033-038-041>043-054-058-063-082>084-VTZ013>015-171100- NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 412 PM EDT WED MAY 16 2012 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION...EASTERN CATSKILLS...NORTHERN TACONICS...SOUTHERN VERMONT...AND THE NORTHERN BERKSHIRES. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AREAS OF FROST MAY FORM LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING...AS TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES. IN EAST CENTRAL NEW YORK...HERKIMER...HAMILTON...FULTON... WARREN...SARATOGA...WASHINGTON...RENSSELAER...GREENE...ULSTER. IN SOUTHERN VERMONT...BENNINGTON...WINDHAM. IN WESTERN MASSACHUSETTS...BERKSHIRE.
In the hours before
Special weather statement, May 16, 4:00 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 400 PM EDT WED MAY 16 2012 NYZ041>043-083-084-162030- SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY- SOUTHEAST WARREN NY-NORTHERN SARATOGA NY- 400 PM EDT WED MAY 16 2012 ...A STRONG THUNDERSTORM IN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... WARREN COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE LUZERNE-HADLEY...OR ABOUT 8 MILES SOUTHWEST OF LAKE GEORGE VILLAGE...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF LAKE GEORGE VILLAGE BY 405 PM EDT WEST GLENS FALLS BY 410 PM EDT GLENS FALLS BY 415 PM EDT HUDSON FALLS AND FORT EDWARD BY 420 PM EDT 6 MILES WEST OF HARTFORD BY 430 PM EDT IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4346 7338 4323 7337 4324 7389 4342 7391 TIME...MOT...LOC 2000Z 268DEG 22KT 4333 7377 BGM
Local storm report, May 16, 4:01 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL ILION 43.01N 75.04W
05/16/2012 M1.00 INCH HERKIMER NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1200003
SNDLocal storm report, May 16, 4:34 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
434 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 1 NE GLENS FALLS 43.32N 73.63W
05/16/2012 WARREN NY 911 CALL CENTER
TREES AND WIRES DOWN.
&&
EVENT NUMBER ALY1200004
SNDLocal storm report, May 16, 4:36 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
436 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL ILION 43.01N 75.04W
05/16/2012 M1.00 INCH HERKIMER NY TRAINED SPOTTER
0325 PM HAIL ILION 43.01N 75.04W
05/16/2012 M0.88 INCH HERKIMER NY TRAINED SPOTTER
0330 PM HAIL HERKIMER 43.03N 74.99W
05/16/2012 M1.00 INCH HERKIMER NY TRAINED SPOTTER
0418 PM TSTM WND DMG 1 NE GLENS FALLS 43.32N 73.63W
05/16/2012 WARREN NY 911 CALL CENTER
TREES AND WIRES DOWN.
&&
EVENT NUMBER ALY1200003 ALY1200001 ALY1200002 ALY1200004
SNDSpecial weather statement, May 16, 4:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
446 PM EDT WED MAY 16 2012
NYZ041-083-084-162115-
SOUTHERN WASHINGTON NY-SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
446 PM EDT WED MAY 16 2012
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR SARATOGA RACE COURSE...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
BALLARD CORNERS AND DIMMICK CORNERS BY 455 PM EDT
CALLAHANS CORNERS...JEWELL CORNER...BACON HILL AND GANSEVOORT BY 500
PM EDT
FORT MILLER...NORTHUMBERLAND...THOMSON AND STARKS KNOB BY 505 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4325 7373 4326 7341 4316 7337 4306 7379
4320 7392
TIME...MOT...LOC 2046Z 254DEG 24KT 4314 7376
FRUGISSpecial weather statement, May 16, 5:05 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 505 PM EDT WED MAY 16 2012 NYZ041-049-050-053-084-162130- SOUTHERN WASHINGTON NY-EASTERN SCHENECTADY NY-WESTERN RENSSELAER NY- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 505 PM EDT WED MAY 16 2012 ...A STRONG THUNDERSTORM IN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ALPLAUS...OR ABOUT OVER CLIFTON PARK...AND MOVING NORTHEAST AT 25 MPH. OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO SCOTIA... SCHENECTADY...ROUND LAKE...NISKAYUNA...MECHANICVILLE...EAST GLENVILLE AND BURNT HILLS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4301 7367 4289 7358 4277 7393 4288 7398 TIME...MOT...LOC 2106Z 243DEG 22KT 4286 7384 FRUGIS
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:53 PM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| May 16, 2:41 PM EDT | Special Weather Statement | ALY | Warren | 34 min |
| May 16, 3:12 PM EDT | Special Weather Statement | ALY | Oneida | 33 min |
| May 16, 3:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 55 min |
| May 16, 3:22 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Saratoga, Warren | 38 min |
| May 16, 3:40 PM EDT | Special Weather Statement | ALY | Saratoga | 35 min |
| May 16, 4:00 PM EDT | Special Weather Statement | ALY | Washington | 30 min |
| May 16, 4:03 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 57 min |
| May 16, 4:46 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| May 16, 5:05 PM EDT | Special Weather Statement | ALY | Schenectady | 25 min |
| May 16, 5:33 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 42 min |
| May 16, 5:49 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 56 min |
| May 16, 6:14 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 61 min |
| May 16, 2:28 PM EDT | Special Weather Statement | ALY | Windham | 47 min |
| May 16, 7:17 PM EDT | Special Weather Statement | ALY | Windham | 28 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.